question about the patch

Discussion in 'Fibromyalgia Main Forum' started by joysarah, Dec 24, 2005.

  1. joysarah

    joysarah New Member

    I have been on the fentanyl patch for about 7 months. I started with the 25mcg every three days, and have been on the 50mcg for about 4 months. The problem I am having is that by the 2nd day I start to feel like I am having withdrawals from it. My pain Dr won't go up anymore and I just have to make the third day with extra xanax. I have some break thru pain but it seem the pain meds don't really help on that day. It feels like my nerves are sitting open and some one is blowing on them. Like I am soooo jumpy inside. I was just wondering if anyone else has had this problem. I am on lortab 10/325, soma 350, xanax.05, cymbalta,nexium, synthroid, and also a new med for bp. My new rehumy just put me on a low dose of predisone, which I thought would help more than it has. anyway I would love to hear from anyone with this problem.
    Thank you all Joy
  2. Grandma6

    Grandma6 New Member

    Hello,
    I was on the Durgessic Patch which is pretty much the same thing that you are on for over 2 years and even though I can't remember, (severe Fibro Fog all the time),how high of a dose I ended up on but it was very high. Well, my patch basically just stopped working. My doctor was not surprised because this is not unusual with all drugs and I have had it happen in the past with other meds. In my opinion, our bodies just become immuned to different medication after a period of time.
    Any way, I remember there were times when by the third day I felt like my patch was not working and I did find out that when it is hot out or you get over heated that the patch will release more of the medication than normal. I don't know if you read the warning I posted a long time ago about a lady that was on the patch and then she put a heating pad on top of it and she died becasue the heat released the drug at a high rate. So be aware of this.I don't know if any of this helps you and like I said, I am not on the patch any more.
    I will keep you in my prayers and hope that you can work this out.

    Have a Merry Christmas and a Pain Free New Year,
    Grandma6
  3. cbella

    cbella New Member

    I used to be a hospice nurse and a lot of our patients were on the patch. I never heard of anyone getting jumpy. I know that sometimes it stops working before the 72 hours are up. You said you started prednisone...that can definitely make you feel jumpy inside......good luck! bella